MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NATUS QUANTUM II BREAKOUT MAIN

NATUS MEDICAL INCORPORATED NATUS QUANTUM II BREAKOUT MAIN
Model Number 016867
Medical Device Problem Codes Loose or Intermittent Connection (1371); Loss of Data (2903)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report reference to natus complaint#(b)(4).Device - natus quantum 64 - internal socket for cable connection becoming loose from casing and data loss following temporary disconnection of patient from main monitor, issues with re-connection.The reporter noted that this was not a problem with previous version of this technology.The report further noted that the patients being monitored are people with severe epilepsy and seizure data has been lost on a number of occasions.The value of the patient stay in the epilepsy monitoring unit is lost if the necessary diagnostic data is lost.Further investigation to be carried out.Follow up report to follow with model / udi and serial number.
 
Event or Problem Description
Device - natus quantum 64 - internal socket for cable connection becoming loose from casing and data loss following temporary disconnection of patient from main monitor, issues with re-connection.The reporter noted that this was not a problem with previous version of this technology.The report further noted that the patients being monitored are people with severe epilepsy and seizure data has been lost on a number of occasions.No injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 001 reference to natus complaint#: (b)(4).Part and serial number and udi number to be confirmed.15-sep-2022: questionnaire received, confirmed there was no death or serious injury.Customer stated "the errors are two separate events however affecting the same recording system (long term video eeg) as a whole.It occurred on a number of headboxes, quantum 64 and quantum 128, and affected a number of patient's recordings." customer says this occurred multiple times between (b)(6) 2022.Patients were given anti-seizure medication to capture the seizure.Due to the failure of the recording, the seizures were not captured.Further hospitalization was then required to re-administer medication in order to re-record the seizures.Technical support confirms customer did not provide the actual serial number of the unit.15-sep-2022: customer confirmed the two units involved were quantum 64 headbox, and quantum 128 headbox.Customer no longer has these units, they have been sent to optima medical.Request made to technical support to reach out to optima medical to request the confirmation of the parts and serial numbers returned by the customer, as well as confirm if the parts are available to be returned to natus for evaluation.Per (b)(4) complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.Acceptable risk associated with the complaint as per line 5.13 in doc-010378 xltek eeg psg risk analysis spreadsheet.Severity - 11, low risk.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.
 
Additional Manufacturer Narrative
Follow up report 002 reference to natus complaint# (b)(4).Udi number: (b)(4).26-sep-2022: optima confirms both parts are in their possession.Follow up made with technical service to request return of these products to natus.13-oct-2022: engineering provided an update stating this is a known issue, improvements implemented after march 2022."the solution for this issue is by replacing the amps with clear instructions to ops to pick the improved version only from our stock." 17-oct-2022: requested technical service to confirm if part can be arranged to be sent for replacement.31-oct-2022: update received from technical service confirmed customer was "asking why amps were coming with the incorrect firmware - the firmware was updated for the customer and it works fine." faillure confirmed: yes.Investigation result code: neuro sbu|connection issue.Closure rationale: complaint verified, expected behavior.The issue related to part 016867 was solved by shipping new replacement units.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
 
Event or Problem Description
Natus quantum ii breakout main - internal socket for cable connection becoming loose from casing and data loss following temporary disconnection of patient from main monitor, issues with re-connection.The reporter noted that this was not a problem with previous version of this technology.The report further noted that the patients being monitored are people with severe epilepsy and seizure data has been lost on a number of occasions.No injuries reported.

Brand Name
NATUS QUANTUM II BREAKOUT MAIN
Common Device Name
NATUS QUANTUM II BREAKOUT MAIN
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
walsh
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1, 
CA  
MDR Report Key14572929
Report Number9612330-2022-00037
Device Sequence Number14712786
Product Code GWQ
UDI-Device Identifier00382830047272
UDI-Public00382830047272
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K180181
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number016867
Device Catalogue Number016867
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer05/20/2022
05/20/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date09/16/2022
11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose